Alert archive / Florida / River Flood Warnings in 2016
River Flood Warning 55, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 6, 2016, 6:34 AM CST for Walton County, Florida. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2016, 6:34 AM CST (12:34 UTC)
- Expired
- Dec 7, 2016, 11:26 AM CST
- In force
- 29 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1). The gauge peaked at 14.40 ft at Dec 6, 2016, 12:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
613 WGUS42 KTAE 061234 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 734 AM EST TUE DEC 6 2016 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-071234- /O.NEW.KTAE.FL.W.0055.161206T1234Z-161207T1726Z/ /MHDF1.1.ER.161206T1230Z.161206T2200Z.161207T1126Z.NO/ 634 AM CST TUE DEC 6 2016 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From this morning, or until the warning is cancelled. * At 6:30 AM Tuesday the stage was 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 14.7 feet by late this afternoon. The river will fall below flood stage on Wednesday morning. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
2 follow-up statements
573 WGUS82 KTAE 062007 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 307 PM EST TUE DEC 6 2016 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-071730- /O.EXT.KTAE.FL.W.0055.000000T0000Z-161207T1730Z/ /MHDF1.1.ER.161206T1230Z.161206T1800Z.161207T1130Z.NO/ 207 PM CST TUE DEC 6 2016 ...Flood Warning extended until Wednesday morning... The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until Wednesday morning. * At 1:30 PM Tuesday the stage was 14.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river has crested and will begin to slowly fall this evening. The river will fall below flood stage early Wednesday. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
213 WGUS82 KTAE 070244 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 944 PM EST TUE DEC 6 2016 ...The Flood Warning is cancelled for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-070314- /O.CAN.KTAE.FL.W.0055.000000T0000Z-161207T1730Z/ /MHDF1.1.ER.161206T1230Z.161206T1800Z.161207T0155Z.NO/ 844 PM CST TUE DEC 6 2016 The Flood Warning is cancelled for the Shoal River near Mossy Head (CR 1087). * At 8:30 PM Tuesday the stage was 13.9 feet. * Fell below flood stage at 7:55 PM Tuesday. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to 11.0 feet by Thursday morning. * Impact: At 14.0 feet: Water begins to overflow into wooded areas along the river from New Harmony Road westward to Laird Road. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 6, 5:32 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 6, 5:32 AM CST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
632 AM EST Tue Dec 6 2016
.AVIATION [Through 12Z Wednesday]...
Cold front is currently moving across the area with a line of
showers and thunderstorms along and ahead of it. Widespread IFR to
MVFR across the area, both ahead and behind the front. TLH and VLD
are the only terminals expected to have convection as the front
moves through. Winds will become westerly behind the front with a
few hours of gusty surface winds. There may be a period of VFR
this afternoon in spots but MVFR is expected to build back in this
evening.
&&
.PREV DISCUSSION [506 AM EST]...
.NEAR TERM [Through Today]...
Mid level shortwave trough, currently located over the ARKLATEX,
will generally move northeast and weaken today as it reaches the
Northern Appalachians by this evening. Surface low pressure across
southern Mississippi will lift northeast this morning allowing the
warm sector to move northward ahead of a fast moving cold front from
west to east. Severe weather is still a possibility this morning
ahead of the cold front in the warm sector where an isolated tornado
and strong wind gust threat will remain possible. The cold front
will be across our SE AL and western FL panhandle counties at 12Z
and have cleared our eastern and southeastern counties by 18Z and
taking the precipitation along with it. Behind the front, a few
hours of breezy west winds with skies clearing out. Highs mainly in
the 70s with the exception of SE AL where upper 60s is likely.
.SHORT TERM [Tonight Through Thursday]...
The cold front will be pushing off the Atlantic coast by the start
of the period leaving us with a period of dry weather for a couple
of days. While it will be cooler behind the front, temperatures will
still be above normal for this time of year. Lows tonight will be in
the upper 40s to lower 50s across the forecast area with highs in
the mid 60s north to lower 70s in the Big Bend on Wednesday. For
reference, normal lows and highs at TLH for December 7 are 42 and
67. The next cold front will sweep across the region on Thursday.
There is a slight chance of showers with this front, but it will
bring in a shot of cooler air with highs Thursday ranging from the
upper 50s in Southeast Alabama to the mid to upper 60s across the
Big Bend.
.LONG TERM [Thursday Night Through Tuesday]...
The front will usher in the coldest air mass of the season thus far
with a brief light freeze possible across our northwestern zones by
Friday morning and all areas dipping into the 30s. Highs on Friday
will only be in the upper 40s to mid 50s and that will set the stage
for a longer-duration freeze Friday night. Lows by daybreak Saturday
will range from the mid to upper 20s north to around 30 across
inland areas along and south of I-10. Coastal areas will bottom out
in the mid 30s to around 40. Temperatures will then moderate over
the weekend as high pressure moves east of the area. Look for a
return to above normal temperatures by Sunday with the approach of
the next front bringing a return of rain chances for Sunday night
and Monday.
.MARINE...
We are still expecting winds and seas to nose up into small craft
advisory criteria this morning for our western legs and remain there
through much of the day as winds shift to the west. The existing
advisory has things pretty much in hand. The westerly winds will
shift to the north overnight and fall below headline criteria. Winds
and seas will then remain low until a cold front brings in much
colder air and increases offshore winds easily above advisory
criteria Thursday night into Friday morning. Winds will then drop
below cautionary levels by Saturday morning.
.FIRE WEATHER...
A moist airmass and recent rainfall will preclude fire weather
concerns over the next few days.
.HYDROLOGY...
Radar estimates and observations show widespread 2-day rainfall
totals of 6-8 inches extending from the Florida Panhandle up into
extreme Southeast Alabama and Southwest Georgia. Additional rainfall
today should be less than an inch in most areas. The rain has
largely been beneficial having fallen into an area stricken by
extreme drought conditions. Most of the impacts so far have been due
to ponding and poor drainage with some road closures. The
Choctawhatchee River is now forecast to reach flood stage at
Caryville and Bruce, but not for a few more days. The Shoal River at
Mossy head is forecast to crest just below flood stage later today,
but will need to be closely monitored. Same for the Chipola at Altha
which is sharply rising and could approach flood stage on Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 77 52 70 48 66 / 60 0 0 0 10
Panama City 72 53 66 51 63 / 30 0 0 0 20
Dothan 70 49 64 46 59 / 30 0 0 0 20
Albany 75 50 66 46 61 / 60 0 0 0 10
Valdosta 78 52 70 47 65 / 70 0 0 0 10
Cross City 78 51 72 49 69 / 70 0 0 0 10
Apalachicola 74 54 68 52 66 / 50 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 7 PM EST this evening for Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Wool
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Wool
HYDROLOGY...SchollIn the hours before
Special weather statement, Dec 6, 1:36 AM CST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
136 AM CST TUE DEC 6 2016
FLZ007>009-012-108-060815-
CENTRAL WALTON FL-HOLMES FL-SOUTH WALTON FL-INLAND BAY FL-
NORTH WALTON FL-
136 AM CST TUE DEC 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOLMES AND
SOUTHWESTERN WALTON COUNTIES UNTIL 215 AM CST...
AT 136 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
STRONG THUNDERSTORM NEAR DESTIN...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTA ROSA BEACH...DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...
UNION...FREEPORT...PONCE DE LEON...WESTVILLE...GULF PINES...
VILLA TASSO...SEAGROVE BEACH...KNOX HILL...BLUE MOUNTAIN BEACH...
GRAYTON BEACH...DOUGLASS CROSSROAD...OAKWOOD HILLS...BRUCE...
PLEASANT RIDGE...CENTER RIDGE...ARGYLE AND SANDESTIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR THE PANHANDLE
OF FLORIDA.
LAT...LON 3040 8640 3042 8631 3039 8611 3050 8620
3046 8639 3076 8639 3082 8604 3077 8585
3063 8592 3046 8589 3043 8597 3039 8590
3039 8598 3043 8599 3040 8600 3027 8596
3027 8599 3023 8592 3031 8639
TIME...MOT...LOC 0736Z 236DEG 49KT 3044 8643
30-PULLINSpecial weather statement, Dec 6, 2:15 AM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 AM CST TUE DEC 6 2016
FLZ008-108-060845-
CENTRAL WALTON FL-SOUTH WALTON FL-
215 AM CST TUE DEC 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON COUNTY UNTIL 245
AM CST...
AT 215 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF SANTA ROSA BEACH...MOVING
EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SANTA ROSA BEACH...EGLIN AIR FORCE BASE...FREEPORT...SANDESTIN...
SEASIDE...SEAGROVE BEACH...KNOX HILL...BLUE MOUNTAIN BEACH...
RED BAY...GRAYTON BEACH...FOUR MILE VILLAGE...PORTLAND...
PORT WASHINGTON...INLET BEACH...BUNKER...ROCK HILL...
BRUCE AND EUCHEEANNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR THE PANHANDLE
OF FLORIDA.
LAT...LON 3042 8631 3039 8626 3040 8623 3042 8627
3039 8611 3044 8616 3047 8613 3046 8619
3050 8620 3048 8622 3048 8632 3054 8631
3070 8592 3070 8585 3063 8592 3050 8586
3040 8600 3027 8600 3035 8635
TIME...MOT...LOC 0815Z 257DEG 44KT 3046 8611
30-PULLINSpecial weather statement, Dec 6, 2:48 AM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 AM CST TUE DEC 6 2016
ALZ065>069-FLZ009-011-060930-
HENRY AL-DALE AL-COFFEE AL-HOUSTON AL-GENEVA AL-HOLMES FL-JACKSON FL-
248 AM CST TUE DEC 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR HENRY...SOUTHEASTERN COFFEE...
HOUSTON...DALE...GENEVA...NORTHEASTERN HOLMES AND NORTHWESTERN
JACKSON COUNTIES UNTIL 330 AM CST...
AT 248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
STRONG THUNDERSTORM NEAR SLOCOMB...OR 10 MILES SOUTHEAST OF
DALEVILLE... MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...ABBEVILLE...COTTONWOOD...GENEVA...GRACEVILLE...DOTHAN...
OZARK...FORT RUCKER...HEADLAND...ENTERPRISE...HARTFORD...TAYLOR...
MIDLAND CITY...KINSEY...ASHFORD...LEVEL PLAINS...SLOCOMB...COWARTS...
NEWTON AND WEBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST FOR SOUTHEASTERN
ALABAMA...THE PANHANDLE OF FLORIDA...AND SOUTHWESTERN GEORGIA.
LAT...LON 3146 8507 3143 8507 3143 8508 3137 8509
3130 8509 3128 8511 3123 8510 3119 8511
3117 8510 3115 8507 3110 8503 3104 8503
3081 8580 3131 8606 3169 8526
TIME...MOT...LOC 0848Z 244DEG 45KT 3116 8561
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 10:03 PM CST | Special Marine Warning | TAE | 42 min | |
| Dec 5, 10:15 PM CST | Special Marine Warning | TAE | 45 min | |
| Dec 5, 10:28 PM CST | Areal Flood Advisory | TAE | Holmes, Jackson, Washington | 2 hr |
| Dec 5, 10:55 PM CST | Special Marine Warning | TAE | 50 min | |
| Dec 6, 1:31 AM CST | Special Marine Warning | TAE | 29 min | |
| Dec 6, 1:36 AM CST | Special Weather Statement | TAE | Walton | 39 min |
| Dec 6, 1:47 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 16 hr |
| Dec 6, 2:06 AM CST | Special Marine Warning | TAE | 24 min | |
| Dec 6, 2:15 AM CST | Special Weather Statement | TAE | Walton | 30 min |
| Dec 6, 2:48 AM CST | Special Weather Statement | TAE | Holmes | 42 min |
| Dec 6, 2:52 AM CST | Special Marine Warning | TAE | 53 min | |
| Dec 6, 3:17 AM CST | Areal Flood Advisory | TAE | Dixie, Lafayette, Taylor | 118 min |
Nearby
River Flood Warnings in Florida, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.